ETHICON INC. EB EXC GRN 30IN 5-0 S/A C-1; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Back to Search Results |
| Catalog Number |
X890H |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
07/28/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 8/25/2025.H6 component code: g07002 - device not returned.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
Event or Problem Description
It was reported that a patient underwent a mitral valve replacement procedure on (b)(6) 2025 and suture was used during a mitral valve replacement, the suture snap in half when the surgeon was tying it down.Case was completed by opening a new one.There were no patient consequences reported.Device is available for return.Additional information was requested.
Additional Manufacturer Narrative
Product complaint #(b)(4).Date sent to the fda: 8/25/2025.Corrected information: h11.H6 component code: g07002 - device not returned.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.H3 investigational summary: the product was returned to ethicon for evaluation.One suture piece and one empty open foil packet were received for analysis.Product code x890h.During visual inspection of the suture piece, the ends were noted to be cut likely caused by a surgical instrument.Additionally, body fluids were noted along strand and the other section of the suture was not returned for evaluation.A functional test was performed using instron equipment and the tensile force was above the minimum requirements.A manufacturing record evaluation was performed for the finished device batch number, and no non-conformances were identified.As part of the ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.No conclusion could be reached as to what caused the reported complaint.To prevent this kind of damage: as with any device, care should be taken to avoid damage to the strand when handling.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.